Alert archive / Massachusetts / Small Craft Advisories in 2020
Small Craft Advisory 18, NWS Boston/Norton, MA
NWS Boston/Norton, MA issued this small craft advisory at Feb 9, 2020, 7:32 AM EST. It was in force for 23 min.
The area
The counties it named.
The facts
- Issued
- Feb 9, 2020, 7:32 AM EST (12:32 UTC)
- Expired
- Feb 9, 2020, 7:55 AM EST
- In force
- 23 min
- Issued by
- NWS Boston/Norton, MA
The text
As transmitted.
230 WHUS71 KBOX 091232 MWWBOX URGENT - MARINE WEATHER MESSAGE National Weather Service Boston/Norton MA 732 AM EST Sun Feb 9 2020 ANZ254-091500- /O.NEW.KBOX.SC.Y.0018.200209T1232Z-200209T1500Z/ Coastal waters from Provincetown MA to Chatham MA to Nantucket MA out 20 nm- 732 AM EST Sun Feb 9 2020 ...SMALL CRAFT ADVISORY IN EFFECT UNTIL 10 AM EST THIS MORNING... * WHAT...Northeast winds 5 to 10 kt and seas 2 to 4 feet. * WHERE...Coastal waters from Provincetown MA to Chatham MA to Nantucket MA out 20 nm. * WHEN...Until 10 AM EST this morning. * IMPACTS...Conditions will be hazardous to small craft. PRECAUTIONARY/PREPAREDNESS ACTIONS... Inexperienced mariners, especially those operating smaller vessels, should avoid navigating in hazardous conditions. && $$ ANZ255-091500- /O.CON.KBOX.SC.Y.0017.000000T0000Z-200209T1500Z/ Coastal Waters extending out to 25 nm South of Marthas Vineyard and Nantucket- 732 AM EST Sun Feb 9 2020 ...SMALL CRAFT ADVISORY REMAINS IN EFFECT UNTIL 10 AM EST THIS MORNING... * WHAT...Northeast winds 5 to 10 kt and seas 3 to 5 feet. * WHERE...Coastal Waters extending out to 25 nm South of Marthas Vineyard and Nantucket. * WHEN...Until 10 AM EST this morning. * IMPACTS...Conditions will be hazardous to small craft. PRECAUTIONARY/PREPAREDNESS ACTIONS... Inexperienced mariners, especially those operating smaller vessels, should avoid navigating in hazardous conditions. && $$
1 follow-up statement
107 WHUS71 KBOX 091255 MWWBOX URGENT - MARINE WEATHER MESSAGE National Weather Service Boston/Norton MA 755 AM EST Sun Feb 9 2020 ANZ254-091400- /O.CAN.KBOX.SC.Y.0018.000000T0000Z-200209T1500Z/ Coastal waters from Provincetown MA to Chatham MA to Nantucket MA out 20 nm- 755 AM EST Sun Feb 9 2020 ...SMALL CRAFT ADVISORY IS CANCELLED... Winds and seas have subsided below small craft advisory thresholds. Therefore the Small Craft Advisory is cancelled. $$ ANZ255-091400- /O.CAN.KBOX.SC.Y.0017.000000T0000Z-200209T1500Z/ Coastal Waters extending out to 25 nm South of Marthas Vineyard and Nantucket- 755 AM EST Sun Feb 9 2020 ...SMALL CRAFT ADVISORY IS CANCELLED... Winds and seas have subsided below small craft advisory thresholds. Therefore the Small Craft Advisory is cancelled. $$
What forecasters said that day
The local office's own words before this small craft advisory went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Boston/Norton, MA wrote its last area forecast discussion before this small craft advisory went out at Feb 9, 7:10 AM EST, 22 minutes earlier.
Area forecast discussion, Feb 9, 7:10 AM EST, 22 minutes before
Area Forecast Discussion National Weather Service Boston/Norton MA 710 AM EST Sun Feb 9 2020 .SYNOPSIS... High pressure will move offshore today. A weak warm front approaches from the southwest with a bit of light snow this afternoon across the interior. Expecting a more widespread, higher elevation snow and coastal rain late tonight into Monday as a storm tracks across northern New England. Another system may bring rain and/or snow on Tuesday. Dry conditions and seasonal temperatures for Wednesday as high pressure moves across. Another fast moving low may impact the region Thursday. Mainly dry conditions return Friday and Saturday with temperatures dropping well below normal. && .NEAR TERM /UNTIL 6 PM THIS EVENING/... 7 AM Update... Most areas under clear skies at sunrise as seen on latest GOES East Nighttime Microphysics RGB composite satellite imagery. However, noting mid level clouds moving E out of NY state, extending into N CT and portions of W Mass. These clouds have tended to dissipate as they shift NE, though still seeing a cloud deck to the W and SW. Should see the clouds continue to thicken from W-E through midday. Also noting some moisture aloft moving across central and western CT since around 10Z or so on the KBOX radar imagery. With T/Td spreads from 5 to 10 degrees across western areas, the precip aloft should continue to dissipate as it falls. Expect continued dry conditions through midday, but may see some spotty light precip develop west of the CT valley and E slopes of the Berkshires. If any precip does reach the ground, should be very light with the dry airmass in place. Previous Discussion... High pressure will push further offshore today. Still expecting some weak warm advection to get underway this afternoon. A weak mid level shortwave with some increasing moisture should arrive about that time as well. Increasing clouds expected, at a minimum. Moisture and lift are lacking in the dendritic snow growth region. While it may snow for a time later today, not expecting much more than a half inch or so, mainly across the higher elevations. With temperatures near to above normal, looking at some rain mixing in or dominating across the lower elevations. && .SHORT TERM /6 PM THIS EVENING THROUGH 6 PM MONDAY/... The situation tonight into Monday is a bit different. A low pressure moves into the Great Lakes tonight, then into the Saint Lawrence Valley Monday. A warm front will be pushed across southern New England late tonight, with a cold front approaching Monday afternoon. This is a better scenario for snow being at night and a stronger source for lift. Temperatures most likely too high for snow across the lower elevations. Snow accumulations still expected to be in the 1-3 inch range, with a lower risk for 4 inches across far northwest MA. Will need to at least consider a Winter Weather Advisory for the east slopes of the Berkshires and north central MA with later forecasts. Temperatures rise Monday with most of southern New England in the warm sector. Any lingering snowfall Monday morning will transition to rain fairly quickly. While not raining the entire time, overall a damp day as a cold front arrives. This front will likely not clear our region by Monday evening. Above normal temperatures through this period. && .LONG TERM /MONDAY NIGHT THROUGH SATURDAY/... Highlights... * Rain moves south Mon night with drying conditions, but northern fringe may linger along S coast * Rain and/or a wintry mix early Tue, changing to rain before ending during the afternoon * High pressure builds across Wed with milder temperatures * Rain and/or a wintry mix Wed night, then rain with mix across higher terrain Thu * Mainly dry conditions Friday with temperatures falling below normal...Possible ocean effect snow showers across the outer Cape and Nantucket Fri afternoon/evening * Dry and cold Saturday Overview... Fast, nearly zonal mid level steering flow remains in place across the northeast U.S. through most if not the entire long term period. Main questions will be the passage of several weather systems, especially with PTYPE issues across the interior, which will be dependent upon the placement of the mid level thermal pattern and where critical thickness values will be set up. 00Z models signaling temperature pattern running slightly above normal through Thursday. Branch of cold pool of air across Quebec may work SE, with temperatures forecast to drop well below normal late in the week into next weekend. Details... Monday night... Will see leftover rain and/or snow across the interior and mainly rain along the coast early Mon night. Light W-NW winds in place, so could see colder air move in near at an the surface overnight as drier air works S overnight. Dry conditions will remain across the majority of the region, but could see some patchy fog develop especially around or after midnight. However, some patchy light rain may linger along the S coast through the overnight, but northern extend of the precip is in question thanks to somewhat wide model solution spread. Also, depending upon the temp profile, may see some mixed rain/snow across N CT into N RI toward daybreak. Expect overnight lows will range from the mid to upper 20s across the Route 2 area of N Mass to the lower-mid 30s across the coastal plain. Tuesday... Positive tilt H5 troughing digs across the Great Lakes during Tue, with continued marginal H5 heights extending eastward toward the region. May see mainly rain along along the S coast, with a low risk of light snow or mixed rain/snow up to about the Mass Pike during the morning commute. However, should see the precip and gradually warmer temps shift N during the day. Temps should recover to the 30s across most areas, except around 40 across RI into SE Mass. Readings across the higher terrain may linger around freezing through midday before slowly rising. Generally light precip is expected, with QPF values up to around 0.1 inches or so. Should see drying conditions quickly shifting E from mid to late afternoon across central and western areas. Winds shift to W-NW and pick up to around 10 to 20 mph Tuesday night as ridging builds N of the region Wednesday... Large high pressure shifts E out of the central MS and Ohio valleys during the day. So, will see dry conditions with mostly sunny conditions through most of the day then clouds will start to increase late in the day across the CT valley. Expect NW winds from 10 to 15 kt except up to 20 kt on the outer Cape and Nantucket Wednesday morning then will diminish as they back to SW during the afternoon. Some questions on the approach of yet another weather system out of the southern stream and how far N it will move Wednesday night. Rather low confidence as the models showing widening solution spreads on the timing and track of the next system Wednesday night. At this point, have brought CHC POPs by around midnight with LKLY POPs along the S coast during the early morning hours. Another question is the QPF amounts, as some models signaling a pretty good swath of precip mainly across N CT/RI/SE Mass. Another big question will be whether colder air works in which could introduce PTYPE issues through Wednesday night. Thursday and Friday... Models continue to signal wide model solution spread with the track of low pressure across the northeast, as well as whether a PWAT plume up to 2 to 3 SD above normal will cross the region during Thursday. Temps should recover, but could see mixed precip early across central and norther areas early before changing back to rain. Low confidence continues during this timeframe. Drier air should work across the region Thursday night. Colder air works in late Thu night through Fri as another high builds out of the Great Lakes and Ohio valley. Some question whether ocean effect snows develop across outer Cape Cod and Nantucket during Friday. This will be dependent upon whether winds shift to N- NW during the day. Saturday... At this point, large high pressure works slowly east. Have forecasted dry conditions and cold temperatures. && .AVIATION /12Z SUNDAY THROUGH THURSDAY/... Forecaster Confidence Levels... Low - less than 30 percent. Moderate - 30 to 60 percent. High - greater than 60 percent. Today...High confidence. VFR. Mid level SCT-BKN clouds across western areas and portions of interior SE terminals this morning. May see some localized MVFR conditions with brief light snow possible across western New England after 18Z. MVFR ceilings may develop across N and W Mass after 21Z. Light winds becoming S 5-10 kt this afternoon. Tonight...Moderate confidence. VFR conditions through around midnight. MVFR-IFR conditions developing across western New England overnight with rain and/or snow developing. Mainly VFR cigs across eastern New England with a chance for rain/snow after 06Z. Monday...Mainly MVFR, with local IFR possible. Windy with local gusts up to 30 kt across southeast MA. Periods of RA, possibly mixed with -SN early. BOS Terminal...High confidence in TAF. Low confidence in wind direction from roughly 06Z to 18Z. KBDL Terminal...High confidence in TAF. Outlook /Monday Night through Thursday/... Monday Night: Mainly VFR, with local IFR possible. Breezy. Slight chance RA. Tuesday: Mainly MVFR, with areas IFR possible. Chance RA, slight chance SN. Tuesday Night: Mainly VFR, with local IFR possible. Breezy. Slight chance RA, slight chance FZRA, patchy BR. Wednesday: VFR. Breezy. Wednesday Night: MVFR/IFR conditions possible. Breezy. Chance RA, chance SN, chance FZRA. Thursday: Mainly MVFR, with local IFR possible. Windy with gusts up to 30 kt. Chance RA, chance FZRA, chance SN. && .MARINE... Short Term /through Monday/...High confidence. Winds will continue to diminish this morning with subsiding seas. Southerly winds develop this afternoon, increasing tonight as a low level jet develops. Low level temps are marginally cold for enough mixing over warmer waters to support gusts to 30 kt developing over eastern MA waters late tonight. Low risk for gale-force gusts there. Gusty winds continue into Monday. Seas build across the waters Monday, too. Outlook /Monday Night through Thursday/... Monday Night: Winds less than 25 kt. Local rough seas. Chance of rain. Tuesday: Winds less than 25 kt. Seas locally approaching 5 ft. Chance of rain. Tuesday Night: Low risk for Small Craft Advisory winds with gusts up to 25 kt. Local rough seas. Slight chance of rain, patchy fog. Areas of visibility 1 to 3 nm. Wednesday: Low risk for Small Craft Advisory winds with gusts up to 25 kt. Seas up to 5 ft. Wednesday Night: Winds less than 25 kt. Areas of seas approaching 5 ft. Chance of rain. Local visibility 1 to 3 nm. Thursday: Low risk for gale force winds with gusts up to 35 kt. Areas of rough seas. Chance of rain. && .BOX WATCHES/WARNINGS/ADVISORIES... CT...None. MA...None. RI...None. MARINE...Small Craft Advisory until 10 AM EST this morning for ANZ255. && SYNOPSIS...Belk/EVT NEAR TERM...Belk/EVT SHORT TERM...Belk LONG TERM...EVT AVIATION...Belk/EVT MARINE...Belk/EVT
Hazardous weather outlook, Feb 9, 4:24 AM EST, 3 hours 8 minutes before
Hazardous Weather Outlook National Weather Service Boston/Norton MA 424 AM EST Sun Feb 9 2020 CTZ002>004-MAZ002>024-026-RIZ001>008-100930- Hartford CT-Tolland CT-Windham CT-Western Franklin MA- Eastern Franklin MA-Northern Worcester MA-Central Middlesex MA- Western Essex MA-Eastern Essex MA-Western Hampshire MA- Western Hampden MA-Eastern Hampshire MA-Eastern Hampden MA- Southern Worcester MA-Western Norfolk MA-Southeast Middlesex MA- Suffolk MA-Eastern Norfolk MA-Northern Bristol MA- Western Plymouth MA-Eastern Plymouth MA-Southern Bristol MA- Southern Plymouth MA-Barnstable MA-Dukes MA-Nantucket MA- Northern Middlesex MA-Northwest Providence RI- Southeast Providence RI-Western Kent RI-Eastern Kent RI-Bristol RI- Washington RI-Newport RI-Block Island RI- 424 AM EST Sun Feb 9 2020 This Hazardous Weather Outlook is for northern Connecticut, all of Massachusetts east of Berkshire County, and Rhode Island. .DAY ONE...Today and tonight. No hazardous weather is expected at this time. .DAYS TWO THROUGH SEVEN...Monday through Saturday. No hazardous weather is expected at this time. .SPOTTER INFORMATION STATEMENT... Spotter activation is not expected at this time. ANZ230>237-250-251-254>256-100930- Boston Harbor-Cape Cod Bay-Nantucket Sound-Vineyard Sound- Buzzards Bay-Rhode Island Sound-Narragansett Bay-Block Island Sound- Coastal waters east of Ipswich Bay and the Stellwagen Bank National Marine Sanctuary-Massachusetts Bay and Ipswich Bay- Coastal waters from Provincetown MA to Chatham MA to Nantucket MA out 20 nm- Coastal Waters extending out to 25 nm South of Marthas Vineyard and Nantucket- Coastal Waters from Montauk NY to Marthas Vineyard extending out to 20 nm South of Block Island- 424 AM EST Sun Feb 9 2020 This Hazardous Weather Outlook is for Massachusetts and Rhode Island coastal waters. .DAY ONE...Today and tonight. No hazardous weather is expected at this time. .DAYS TWO THROUGH SEVEN...Monday through Saturday. No hazardous weather is expected at this time. .SPOTTER INFORMATION STATEMENT... Spotter activation is not expected at this time. For more information on upcoming hazardous weather, please see the Area Forecast Discussion on our webpage for the latest forecast thinking. There is also our Enhanced Hazardous Weather Outlook at www.weather.gov/box/ehwo For the latest updates...please visit our webpage at www.weather.gov/boston You can follow us on Facebook at www.facebook.com/us.nationalweatherservice.boston.gov You can follow us on Twitter at @NWSBoston
The office that day
Everything else NWS Boston/Norton, MA issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Feb 9, 3:04 PM EST | Small Craft Advisory | BOX | 3 days |
Nearby
Small Craft Advisories in Massachusetts, 2020Every small craft advisory in 2020
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text.